Corneal and lens opacities were observed in dogs following administration of a fungicide, 2,6-dichloro-4-nitroaniline (DCNA), for longer than six weeks. These changes were irreversible. In the anterior cornea, there were discrete areas of degeneration of the anterior corneal lamella associated with histiocytes containing lipid granules. The predominant effect upon the lens was edema around the anterior Y suture. These corneal and lens abnormalities could only be produced when the animal was exposed to outdoor or natural sunlight illumination. The concept of a phototoxic ocular drug reaction is relatively new in ophthalmology and would appear to deserve increasing attention in the future.
Bernstein HN, Curtis J, Earl FL, Kuwabara T. Phototoxic Corneal and Lens OpacitiesIn Dogs Receiving a Fungicide, 2,6-Dichloro-4-Nitroaniline. Arch Ophthalmol. 1970;83(3):336-348. doi:10.1001/archopht.1970.00990030338011